MAUDE Adverse Event Report: K2M, INC. CONSTRAINED PLATE, 3 LEVEL; SIZE 60 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

K2M, INC. CONSTRAINED PLATE, 3 LEVEL; SIZE 60 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 208-43F60
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Status and location of the device is unknown.
 
Event or Problem Description
Legal case reported that on or about (b)(6) 2013 the patient underwent surgery for an anterior c5-6, c6-7 and c7-t1 discectomies and fusion with interbody cage, allograft and plate.The surgery was completed using stryker's pyrenees constrained cervical plate and screws.On (b)(6) 2018 the patient underwent revision surgery to remove and replace the broken pyrenees constrained cervical plate and the broken screw on the right at c5.It is alleged that the cervical plate was taken out in two pieces and the right c5 screw had backed out about 4 threads and was loose.Approximately a third of the screw was removed and the remaining portion was left in the bone.This report represents the cervical plate.
 
Additional Manufacturer Narrative
Visual, dimensional, material, and functional analysis could not be performed as the device was not returned.A review of the device and complaint history records could not be performed as a valid lot code was not provided and could not be obtained.The pyrenees constrained & translational surgical technique was reviewed and the following relevant information was identified: the physician should adequately instruct the patient that postoperative care and the patient's ability and willingness to follow instructions are two of the most important aspects of successful healing.Internal fixation devices are load sharing devices which maintain alignment until healing occurs.If healing is delayed or does not occur the implant could eventually break, bend or loosen.Loads produced by load bearing and activity levels will impact the longevity of the implant.Metallic implants can loosen, fracture, corrode, migrate, cause pain, or stress shield bone even after a bone has healed.If an implant remains implanted after complete healing, it can actually increase the risk of refracture in an active individual.The surgeon should weigh the risks versus benefits when deciding whether to remove the implant.Implant removal should be followed by adequate postoperative management to avoid refracture.Periodic x-rays for at least the first year postoperatively are recommended for close comparison with postoperative conditions to detect any evidence of changes in position, nonunion, loosening, and bending or cracking of components.With evidence of these conditions, patients should be closely observed, the possibilities of further deterioration evaluated, and the benefits of reduced activity and/or early revision considered.The root cause of this event could not be determined.
 
Event or Problem Description
Legal case reported a patient underwent surgery for an anterior c5-6, c6-7 and c7-t1 discectomies and fusion with interbody cage, allograft and plate.The surgery was completed using stryker's pyrenees constrained cervical plate and screws.The patient underwent revision surgery to remove and replace the broken pyrenees constrained cervical plate and the broken screw on the right at c5.It is alleged that the cervical plate was taken out in two pieces and the right c5 screw had backed out about 4 threads and was loose.Approximately a third of the screw was removed and the remaining portion was left in the bone.This report represents the cervical plate.

Brand Name
CONSTRAINED PLATE, 3 LEVEL; SIZE 60 MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key9603610
Report Number3004774118-2020-00011
Device Sequence Number18969420
Product Code KWQ
UDI-Device Identifier10888857031173
UDI-Public10888857031173
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K063544
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2018
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number208-43F60
Device Catalogue Number208-43F60
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/03/2020
Supplement Date Received by Manufacturer03/31/2020
Initial Report FDA Received Date01/17/2020
Supplement Report FDA Received Date04/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;